MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 1.12MM X 6.35MM FRTR,SHD; DRILLS, BURRS, TREPHINES AND ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 1.12MM X 6.35MM FRTR,SHD; DRILLS, BURRS, TREPHINES AND ACCESSORIES (SIMPLE, POWERED)
Catalog Number SHD-6R-G1
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Lot/serial unknown.Device manufacture date: the device manufacture date was unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: lot/serial unknown.(01)845384012887.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure a burr device broke and remained in the patient.According to the reporter, the broken piece was discovered post procedure by scan and a second surgery was performed to remove the burr piece.The patients post operative status was unknown.It was not reported if there was prolonged hospitalization due to the event.It was reported that the burr device, the broken piece, and the packaging were all discarded.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
1.12MM X 6.35MM FRTR,SHD
Common Device Name
DRILLS, BURRS, TREPHINES AND ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key11633376
Report Number1045834-2021-00521
Device Sequence Number17018293
Product Code HBE
UDI-Device Identifier00845384012887
UDI-Public845384012887
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSHD-6R-G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2021
Initial Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;